MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567420
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual examination of the returned complaint device found that the catheter was kinked.The inner radio opaque (ro) markers inside the balloon were inspected for any sharp edge but none of them showed abnormalities.Functional analysis was performed by connecting the device to an alliance inflation system, the balloon was able to be inflated but would not hold pressure due to the three pinholes in the body of the balloon.This failure is likely due to factors or conditions related to procedure during the use of the device that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
Note: this report pertains to one of two maxforce biliary dilatation balloons used during the same procedure.It was reported to boston scientific corporation that two maxforce biliary dilatation balloon were used in the common bile duct during an endoscopic papillary biliary dilation (epbd) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, it was noted that the balloon had a pinhole.The same event occurred with the second device.The procedure was not completed.There have been no patient complications reported as a result of this event.

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8373806
Report Number3005099803-2019-00826
Device Sequence Number16695122
Product Code FGE
UDI-Device Identifier08714729097099
UDI-Public08714729097099
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2021
Device Model NumberM00567420
Device Catalogue Number6742
Device Lot Number21777208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2019
Initial Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1